MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Material Twisted/Bent (2981); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, scratch was detected on the haptic of the lens, lens was cut and removed from the eye during initial procedure.The procedure was completed with another lens.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Fda product code (a0415) has been updated to (a040609).The lens was returned in the lens case.Viscoelastic was observed on the lens.The lens had been cut into two pieces, returned adhered to each other with viscoelastic.One haptic was broken-gusset area returned in the cartridge.The remaining haptic was not damaged.The used company cartridge was returned.Viscoelastic was observed in the cartridge.A broken haptic was observed in the cartridge tip.The used company cartridge was cleaned for further evaluation.The haptic was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.The haptic has a narrow scratch distal area.It is unclear how this was visible with the haptic still in the cartridge.The intended complaint may have been the broken haptic.A qualified cartridge was used.It is unknown if a qualified handpiece and viscoelastic were used.The root cause for the reported "scratched haptic" could not be determined.A broken haptic was returned inside a cartridge.The haptic had a narrow scratch distal area.The intended complaint may have been the broken haptic.The orientation of the haptic in the cartridge pointed toward the loading area, would indicate it was not positioned properly for advancement.The cartridge tip had a large aneurysm on the bottom left side.Heavy stress was also observed.This would indicate the lens/plunger were not in acceptable positions for advancement.Topcoat dye stain testing was conducted with acceptable results.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the opthalmic viscoelastic device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22738319
Report Number1119421-2025-02176
Device Sequence Number7198331
Product Code POE
UDI-Device Identifier00380652421270
UDI-Public(01)00380652421270(17)280808(11)230811(10)15698214
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.220
Device Lot Number15698214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown